By Sanni Charlotte Falcke, Kalundborg, Denmark
I am a 29 year old girl from Denmark who was harmed by the HPV vaccine Gardasil… Here is my story:
For as long as I can remember I have struggled with my mind. I have Paranoid Schizophrenia. It hasn’t always been easy being me. Whatever I have experienced in the past bears no comparison with how I am feeling now as it is no longer a mental problem but a physical problem and this change in my health has occurred after being vaccinated with Gardasil.
Because I was infected with a strain of the HPV virus and developed cervical dysplasia, I had to have a cone biopsy. After my surgery the doctor very kindly but firmly said that I should get this new vaccine because I was in the risk zone. I went home and thought about it but decided not to get it because it was very expensive.
After a year or two the Danish government decided to make the vaccine free for girls in my age group but it was a time limited offer so I contacted my doctor to hear more about it. I asked her if there were any side effects but she just replied,
“No, this vaccine has no side effects. You may get some redness or swelling at the injection site but nothing else.”
When a doctor says that, you believe it, so I got the first shot on 16th October 2012.
In the evening I began to feel sick, I had nausea and I threw up and developed a fever and chills. This continued for 3 days. When I finally felt a little better from having the fever, I began to feel dizzy and for no apparent reason I would just blackout out of the blue. When I had fainted 3 times I went to the doctor (not even thinking it could be the vaccine). She took some metabolism tests because I have low metabolism and some additional tests to check out the vitamins in my body and to see if perhaps I was becoming a diabetic. Every single test was fine but she said that my metabolism could be too low and even although the tests were fine she decided to increase the dosage of this particular medication I was taking. As I fainted a couple of times more I went back to the doctor again and her conclusion at that time was that it could be a virus or something wrong with my ears.
It was time for my second shot on 17th December 2012. When I arrived at the doctor’s office, I asked the guy who was going to give me the shot if the influenza symptoms I had last time could be because of the vaccine. He said that the vaccine didn’t have any side effects and he had never heard of anybody getting ill, so it must have been influenza.
The same thing happened again. I got so sick but this time I also had a very powerful stomach pain. The weeks following this shot I just felt so awful, I was so dizzy that people actually thought I was drunk. I began to have daily headaches and sometimes had a bad migraine. I couldn’t concentrate, had trouble remembering things, got extremely tired and could sleep anywhere any time. But not even then did I make the possible connection with the vaccine.
I went to the doctor about 10 times more, all regarding the symptoms above, but she said the same thing each time: “I can’t do any more for you Sanni. You have to contact an audiologist.”
But in the middle of it all I was moving home and I had to put everything on hold until I was settled in my new home.
On 10th April 2013, it was time for my third and final shot. I had a new doctor and I asked him the same thing I had asked my previous doctor, if the cause of my symptoms were the vaccine. My doctor answered with the same answer: “No, this vaccine has no side effects.”
So I went ahead and got the final shot.
Of course the same thing happened this time also, I got very ill, and with the same symptoms as the second time I had the shot.
When the influenza-like symptoms were over, I began fainting a lot again. I was very dizzy and couldn’t hold my balance. I got more and more tired, developed breathing problems and hyperventilated a lot. I didn’t have the strength for anything anymore and even my daily walks with my dog or playing with my stepson became impossible. I was afraid to walk up and down our stairs so I didn’t get out as I used to. So I went back to the doctor, who did a billion tests and of course all of them were fine.
The whole family was in the yard and I decided to go down to meet them. We were just standing there chatting and suddenly I got very dizzy and blacked out. My mother in law saw what happened to me. She rang 911 (or 112 here in Denmark) and they came very quickly. My blood pressure and ECG were fine but they decided to take me to the hospital anyway. At the hospital they did a lot of tests, but found nothing.
My boyfriend, family and myself were now feeling very uneasy and scared at what was going on. My family is just becoming so nervous at letting me be alone in case I should fall and injure myself badly. They watch over me constantly.
I have always been a happy girl who could do whatever she set her mind to, but now I have to think very carefully about attempting daily tasks. My bicycle days are over and I can’t even take the train because I am scared I will fall down onto the rails.
After Gardasil, I have had many problems but the one thing that stands out in my mind was when I had problems with serious cramps in my legs, paralysis in my legs and the feeling I got in my legs when I woke up in the morning and had to actually beat them to get them to waken up. Fortunately it’s “only” a sleeping sensation in my legs now, I haven’t got the same problems anymore… but the symptoms keep on coming and changing every week.
My whole life has changed. The life I could have had is always on my mind. What if I had not been vaccinated would I then have been able to get a job? What if I had just listened to my subconscious worries, would I then have been able to have a child?
A lot of things keep going through my mind and I can’t stop blaming myself a little bit for not researching this vaccine a bit more. But when I get mad at myself I try to turn this anger towards the company that made this vaccine, the government that provides the vaccine and the doctors who keep on wrongly reassuring young girls that this vaccine is safe and has no side effects.
But in my entire struggle there is some light ahead. I had an appointment at the neurologist’s office today and as a birthday gift I finally got that (referral) that I have been asking for, for the last year. I got a (referral) to the hospital for a tilt table test (vippelejetest) to establish whether I have POTS (Postural Tachycardia Syndrome) because of my fast heart rate and the trouble I am having with dizziness when I am standing up and of course the number of times I have fainted. I have also received a referral to yet another hospital to establish whether I have some neurological damage. I am so happy, finally I am getting somewhere.
Now I just need to get even better, it’s not easy, but I’m a fighter!
I really feel for all the girls all over the world that were harmed by this vaccine. I never ever thought that this could happen to me. I am sure they did not think they could be hurt either. Like them, I trusted my doctors, I trusted them when they said that the vaccine was safe, I trusted them when they said there were no side-effects.
Now I am much wiser, I just wish there had been somebody who had told me the truth before I decided to go ahead with the Gardasil vaccine.